AnonymousSeptember 11, 2007 at 3:35 am
Throughout the initial bout of my CIDP I was in extreme pain and was put on 100 mcg’s/ hour of Fentynal for 12 months through the use of a duragesic patch that continually distributes the pain medication and is changed every 72 hours. I stepped down monthly from 100mcg’s/hour, to 75mcgs/hour, to 50mcg’s, to 25mcgs/hour. I became very ill from withdrawls and ended up in the ER 2x’s. I was sick with withdrawls for 2 months. I did not sleep, eat, I was constantly nauseas and vomitting, I had lots of anxiety,I lost a drastic amount of weight, and I felt like I was going crazy. I was in recovery from a year of paralysis, 4 months of which I spent on a vent and a feeding tube as a quadrapalegic. I never ever want to feel like that again, it was horrible.
After months of withdrawls I made it and vowed never to take Fentynal again for pain. A year later I was hit with another relapse, I was asleep for 5 days due to complications and woke up with a 75mcg Fentynal patch on me. By the time I realized they had put me back on the patch I was already addicted. Now here I am 14 months later and am facing the issue of coming off the patch again. I am just starting to have more good days then bad and I am terrified of going through withdrawls again and being sick all the time. My doctor is throwing around suggestions of stepping down again or using methadone to get through the withdrawls.
The Dr. has left me with the decision on how to go about the situation. I don’t know what to do, and I would really appreciate any input or personal experiences on methadone, or how to break an addiction like this and the best way to do it.
AnonymousSeptember 11, 2007 at 7:07 am
Emily, I had the patch for a few years, I used a combination of zofran, toradol injections and relpax to get me through those hard times. It isn’t fun, but it controlled all my symptoms well. Put Fentanyl patch on your allergy list. If you are in alot of pain, try Lido patch, 12 hours, not addictive. By the way, I was told by my pharmacist and drs that the symptoms you are experiencing are also a sign of over dose. Your body is rejecting the medicine, your body does get use to the med and just kind of shuts down and reacts to it in a way that gets your attention. It didn’t take me more then a couple days off the patch to get squared away. Good luck, I’m thinking of you. Hugs!!!
AnonymousSeptember 11, 2007 at 11:26 am
Stay away from methadone please! Getting off methadone is harder than fentenyl or even heroin. The drug methadone stays in your system much longer, therefore your withdrawls will last much much longer than with any other opiate.
There are drugs your doctor can give you to make the jump, so you will be more comfortable. [url]http://www.heroin-detox.com/forum.asp?FORUM_ID=5[/url] they are very good at helping over there for your specific problem.
Kratom leaf is an opiate like substance that lessens the wds for some, you may want to check into that as well.
AnonymousSeptember 13, 2007 at 3:13 am
I’ve been on 100 mg. Fentanyl Patch for 5 years and diagnosed 2 years ago for CIDP. Some days it can’t touch the nerve pain and others I feel like a little light gardening. My pain specialist doesn’t want to rock the boat-sez to stay on it.Still would like to go down 25 mg. and see.
When I’ve gone to the Emergency Room I’ve been treated like a drug seeker since it’s a high dose.
There are many sites that can tell you how to best go off the patch. I really like
as it has pain nurses on board and lots of info on what you want to do.Many pain docs do not know how to tritate a patient down.
Your description of withdrawal sounds like my bad bouts with CIDP pain. There are ways to do this with medical help. The patches can be supplimented with less strong pain pills and anxiety meds. Get your game plan worked out and present to doctor. Makes sure he will work with you 1,000% first. Any problems arising he will support you through this.Since it was so hard for you before I might even have a “contract” written between the doc and you on precise help-I’m serious.
A friend of mine uses patches for short term pain control. She puts on a 25 mg. on certain days and takes it off 3 days later without any withdrawal problems.
The best of luck. I know how you feel.
AnonymousSeptember 16, 2007 at 2:11 am
I have been doing the methadone thing for several years. Like John says, I am probably addicted to the stuff. I don’t know what it will be like to get off of it. When I miss a morning, I get the sweats by afternoon, so I am reminded to take the meds.
On the plus side, it is inexpensive, and it works to a dergee. I am sure it could take away all of my pain, but I wish to stay coherent and not be a zombie during my life. So I battle between how much I can take, and how much pain I will endure. Always one or the other. If you want more methadone sxperience, PM me and I will give you more info.
Oh to be pain free!!!!
AnonymousSeptember 17, 2007 at 1:36 am
Dick please do not think I am bashing methadone. I was looking at it from the trying to quit cold turkey from methadone aspect. From that aspect methadone is very scary. A good doctor can help you off by gradual tapering or replacing with other opiates then tapering.
We will become dependant on any opiate we take long term. That does not mean we are addicted. It may seem like semantics but there is a difference. Some people think they can not get dependant or addicted, but it is a fact that nobody rides for free with opiates.
Fentanyl is much more potent than methadone, its actually 50 times stronger than heroin if I remember correctly, and 100 times stronger than morphine. And Bayer I think it was, introduced heroin as the non addictive alternative to morphine many years ago. Goes to show you the drug companies have not changed much over the years, just look at ultram, as it was also touted as non addictive not so many years ago. Some doctors still believe ultram is not addictive or you will not become dependant. That just is not true. I know first hand how hellish it gets when I run out and have to wait a day or two to get my script refilled.
Dick, I can totally relate to what you said about the balancing act between pain relief and becoming a zombie. That is what its all boils down to for many of us.
There is such a fine line between the two. Pain relief is a personal decision we must make based on what we know and how we feel. I very much hate the fact cidp puts many of us in the position where we must make that decision.
AnonymousSeptember 18, 2007 at 1:51 am
I meant to type in < Pain Foundation.org >.
“Painaid” is the on line message boards. Really helpful group with lots of experienced staff that can offer good advice for going off pain meds.
For me using the Fentanyl Patch is a chance for some kind of life. I’m sorry I’m on it but no knew what was causing the intense pain.
So many “ifs”-if I had been listened to years ago the damage woulda been so much less.The only choice then was pain meds.
CIDP has caused awful myelin damage and at least I can live on my own. It’s major pain med use or assisted living of some kind.
You must be logged in to reply to this topic.